MAUDE Adverse Event Report: CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC

CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC
Model Number CMCV-060-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event used cormatrix ecm for pericardial closure product for an off-label use in an application more closely associated with the cormatrix ecm for cardiac tissue repair.Both products are identical, only the associated labeling and cleared indication for use are differentiated between the two products.The associated instructions for use with the pericardial closure product (art-20551a) states that the product is intended for the reconstruction of the pericardium.The cardiac tissue repair instructions for use (art-20553a) states that the product is intended for use as an intracardiac patch or pledget for tissue repair [i.E., atrial septal defect (asd), ventricular septal defect (vsd), etc.] and suture-line buttressing.Neither product is intended for a conduit graft completely replacing previous patient tissue/vessel, and would represent an off-label use for either device.Physician states that he "was pleasantly surprised about what he saw" upon re-opening patient and observing the integration of the cormatrix ecm and noting it was still strong, but overgrown in diameter most likely associated with the original diameter determined when forming the ecm material to replace the aortic section during original aortic repair.A review of manufacturing records associated with manufacturing lot m15f1167 shows no manufacturing/sterilization related nonconformances and that all quality requirements for the packaged product were met prior to release to distribution.No additional information is available regarding the explanted tissue from the hospital pathology lab, should any additional details be provided by the hospital a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a cormatrix ecm for pericardial closure (model cmcv-060-402, lot #m15f1167) was used on a (b)(6) male patient weighing (b)(6).The 7cm x 15cm piece of ecm was used in an aortic arch reconstruction procedure in the left chest on (b)(6) 2015.The patch had been hydrated in a saline solution for approximately two minutes.Approximately one year later, on (b)(6) 2016, a resection of the dilated cormatrix conduit was completed and replaced with a goretex conduit.There was no initial onset of symptoms or serious adverse event/malfunction that dictated the resection and replacement of the cormatrix ecm.The physician determined during subsequent follow-up that the aortic repair appeared dilated and posited that the dilation may be the early signs of an aneurysm and decided to re-operate and replace.Upon re-opening patient, surgeon determined that the cormatrix patch had completely integrated and was still strong, but was just overgrown to double the diameter of the patient's aorta.No stenosis was observed.The explanted ecm was sent to hospital pathology for evaluation.

Brand Name
CORMATRIX ECM FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC
Manufacturer (Section D)
CORMATRIX CARDIOVASCULAR, INC.
1100 old ellis road
roswell GA 30076
MDR Report Key6509130
Report Number3005619880-2017-00012
Device Sequence Number1642046
Product Code DXZ
UDI-Device Identifier00859389005010
UDI-Public00859389005010
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2016
Device Model NumberCMCV-060-402
Device Lot NumberM15F1167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2016
Initial Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight10